Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: Swithcing birth control pill, no period
|Burke447 - Mon Jan 26, 2009 5:13 pm||
I have been taking Ortho Tri-Cyclen Lo for 4 1/2 years now since I had my son. 3 months ago I switched to Yaz (not in mid-cycle). Last month I spotted when it was time to have my period and this month I have had no period.
I have been having pregnancy symptons such as, breast tender and swollen, weight gain, nausea and dizzy spells.
I took a home pregnancy test about 3 weeks ago and again a couple of days ago before my missed period, but the test showed negative. Is there still a possibility that I could be pregnant? Should I call my doctor or wait?
|Debbie Miller, RN - Thu Jan 29, 2009 6:21 pm||
If you have been taking the pill every day, chances are this is just a change in hormones due to the change in pill formulation. I would not panic and continuing to take the pill as prescribed will not hurt. Some women have very light periods while on this pill so I suspect this is the case. The hormonal changes can also cause other symptoms like you describe, as can pregnancy. If you continue to have symptoms without a period, go ahead and repeat the test for your confidence. Obviously if you stop taking the pill and you are not pregnant, you risk becoming so.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.